Alert archive / Mississippi / Flash Flood Warnings in 2007
Flash Flood Warning 50, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 20, 2007, 5:15 PM CDT for Lafayette County, Mississippi. It was in force for 90 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2007, 5:15 PM CDT (22:15 UTC)
- Expired
- Jul 20, 2007, 6:45 PM CDT
- In force
- 90 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Lafayette County, MS
The radar
The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 5:45 PM CDT | FLASH FLOOD | Oxford, MS | WATER COVERING NUMEROUS ROADS IN OXFORD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 202215 FFWMEG MSC071-202345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 515 PM CDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 645 PM CDT * AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS 2 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TULA... SPRINGDALE...OXFORD AND BURGESS. .MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3443 8939 3451 8971 3421 8972 3419 8937 $$
2 follow-up statements
000 WGUS74 KMEG 202253 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 552 PM CDT FRI JUL 20 2007 MSC071-202345- LAFAYETTE MS- 552 PM CDT FRI JUL 20 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR LAFAYETTE COUNTY... AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. AT LEAST FOUR ROADS ARE FLOODED IN THE CITY OF OXFORD. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OXFORD AND BURGESS. .MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3443 8939 3451 8971 3421 8972 3419 8937 $$
000 WGUS74 KMEG 202345 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 645 PM CDT FRI JUL 20 2007 MSC071-202355- LAFAYETTE MS- 645 PM CDT FRI JUL 20 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR LAFAYETTE COUNTY... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3443 8939 3451 8971 3421 8972 3419 8937 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:20 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 20, 3:20 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 320 PM CDT FRI JUL 20 2007 .DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE OVER NORTH MISSISSIPPI AND EAST ARKANSAS THIS AFTERNOON NEAR AND TO THE SOUTH OF AN OLD CONVECTIVE OUTFLOW BOUNDARY PRODUCED BY LAST NIGHTS CONVECTION OVER KENTUCKY AND NORTHWEST TENNESSEE. OVER THESE LOCATIONS...MODERATE INSTABILITY HAS DEVELOPED WITH SURFACE BASED CAPE VALUES BETWEEN 2500-3500J/KG AND LI/S TO -6C. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY EVENING...GIVEN THE AVAILABLE INSTABILITY...WITH ISOLATED DAMAGING WIND GUSTS. THUNDERSTORM COVERAGE AND INTENSITY WILL DIMINISH LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND INSTABILITY...BUT WILL CARRY ISOLATED TO LOW END CHANCE POPS THROUGH THE EVENING HOURS. A COLD FRONT LOCATED ACROSS NORTHERN PORTIONS OF THE MID SOUTH THIS AFTERNOON WILL CONTINUE TO MOVE SOUTH TONIGHT. NOT EXPECTING MUCH IN THE WAY OF ADDITIONAL CONVECTIVE DEVELOPMENT WITH THE ACTUAL FRONTAL PASSAGE DUE TO WEAK CONVERGENCE AND LOSS OF INSTABILITY PRECEDING IT. THIS FRONT WILL MOVE SOUTH TO THE GULF COAST THROUGH THE WEEKEND AND WILL ALLOW A COOLER AND MUCH LESS HUMID AIRMASS TO FILTER OVER THE ENTIRE MID SOUTH BY SATURDAY AFTERNOON. DRY WEATHER ALONG WITH SEASONABLY LOW HUMIDITY LEVELS WILL PERSIST THROUGH TUESDAY AS SURFACE HIGH PRESSURE AND WEAK MID LEVEL RIDGING REMAIN OVER THE FORECAST AREA. MEDIUM RANGE MODELS (12Z GFS & ECMWF) CONTINUE TO INDICATE THAT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CUT-OFF OVER THE MID ATLANTIC STATES THIS WEEKEND AND RETROGRADE WESTWARD UNDER A STRENGTHENING MID LEVEL RIDGE OVER THE NORTH PLAINS. IT APPEARS THAT THE MODELS MAY BE OVERDOING THE WESTWARD PROGRESSION OF THE CUT-OFF UPPER LOW AS UPPER LOWS TEND TO MOVE MUCH SLOWER WHEN CUT-OFF FROM THE MAIN FLOW. IN ADDITION...IT APPEARS THAT THE MODELS ARE ATTEMPTING TO DRIVE THIS LOW DIRECTLY INTO THE MID LEVEL RIDGE...WHICH SEEMS UNREASONABLE. AT THIS POINT...PREFER A MORE SOUTHERLY RETROGRADE AND MUCH SLOWER. AT THE SAME TIME...BY THE MIDDLE OF NEXT WEEK...SURFACE HIGH PRESSURE WILL MOVE EAST AND ALLOW A RETURN OF LOW LEVEL SOUTHERLY FLOW AND HIGHER DEWPOINTS. WITH ALL THINGS CONSIDERED...PREFER TO KEEP TEMPERATURES NEAR CLIMATOLOGY FOR NOW AND INTRODUCE PRIMARILY DIURNAL CONVECTION FROM THURSDAY ONWARD. THERE IS STILL PLENTY OF UNCERTAINTY IN THE EXTENDED FORECAST PERIOD AND POPS MAY NEED TO BE RAISED AND TEMPERATURES LOWERED IF THE UPPER LOW TRACKS CLOSER TO THE MID SOUTH THAN CURRENTLY ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... MEM 69 89 67 89 / 10 0 0 0 MKL 61 87 57 86 / 10 0 0 0 JBR 64 88 62 89 / 10 0 0 0 TUP 66 89 61 89 / 30 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH
Hazardous weather outlook, Jul 20, 3:57 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 357 PM CDT FRI JUL 20 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-210900- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 357 PM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES...GUSTY WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL CONTINUE ACROSS PORTIONS OF NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS THROUGH 8 PM THIS EVENING. THIS AREA WOULD BE MAINLY SOUTH OF A LINE FROM IUKA TO HOLLY SPRINGS TO MARIANNA. IN THIS AREA...A FEW THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BELLES
In the hours before
Special weather statement, Jul 20, 3:20 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 320 PM CDT FRI JUL 20 2007 MSZ023-024-202100- MONROE MS-CHICKASAW MS- 320 PM CDT FRI JUL 20 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CHICKASAW AND MONROE COUNTIES. A CLUSTER OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL AND 40 TO 45 MPH WINDS WAS LOCATED OVER NORTHERN CHICKASAW AND NORTHERN MONROE COUNTIES AT 320 PM...MOVING SOUTH AT 15 MPH. PEOPLE IN CHICKASAW AND MONROE COUNTIES...INCLUDING THE CITIES OF ABERDEEN...AMORY AND OKOLONA...SHOULD MONITOR THESE STORMS CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 400 PM CDT. PWB
Special weather statement, Jul 20, 3:51 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 351 PM CDT FRI JUL 20 2007 MSZ022-202130- CALHOUN MS- 351 PM CDT FRI JUL 20 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CALHOUN COUNTY. A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF BANNER AT 351 PM CDT...MOVING SOUTH AT 15 MPH. PEOPLE IN CALHOUN COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 430 PM CDT. PWB
Special weather statement, Jul 20, 4:08 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 408 PM CDT FRI JUL 20 2007 ARZ058-MSZ010-202145- PHILLIPS AR-COAHOMA MS- 408 PM CDT FRI JUL 20 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...COAHOMA AND PHILLIPS COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MARVELL AT 408 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN COAHOMA AND PHILLIPS COUNTIES...INCLUDING THE CITY OF MARVELL...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Jul 20, 4:22 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 4 E AMORY 33.99N 88.41W
07/20/2007 MONROE MS PUBLIC
POWER LINES DOWN IN THE HATLEY COMMUNITY.
0235 PM TSTM WND DMG TREMONT 34.23N 88.25W
07/20/2007 ITAWAMBA MS LAW ENFORCEMENT
TREES DOWN ON PATTON FLAT ROAD
&&
TABSpecial weather statement, Jul 20, 4:33 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 433 PM CDT FRI JUL 20 2007 MSZ013-202200- LAFAYETTE MS- 433 PM CDT FRI JUL 20 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...LAFAYETTE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF OXFORD AT 433 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 20, 5:12 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 512 PM CDT FRI JUL 20 2007 MSZ012-202245- PANOLA MS- 512 PM CDT FRI JUL 20 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...PANOLA COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF GLENVILLE AT 512 PM CDT... MOVING SOUTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PANOLA COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 545 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:57 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 48 min |
| Jul 20, 2:06 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 54 min |
| Jul 20, 3:30 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 30 min |
| Jul 20, 5:24 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 51 min |
| Jul 20, 5:54 PM CDT | Flash Flood Warning | MEG | Panola, Yalobusha | 96 min |
Nearby
Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.